3 doctors weighed in:
Do antipsychotic drugs often cause tardive dyskinesia?
3 doctors weighed in

1 doctor agrees
In brief: Yes
The older antipsychotics such as thorazine, mellaril, stelazine, haloperidol, turned out to be at high risk in causing tardive dyskinesia.
The newer agents such as risperdal, seroquil, geodon, (ziprasidone) have a substantially lower risk but still possible in some patients.

In brief: Yes
The older antipsychotics such as thorazine, mellaril, stelazine, haloperidol, turned out to be at high risk in causing tardive dyskinesia.
The newer agents such as risperdal, seroquil, geodon, (ziprasidone) have a substantially lower risk but still possible in some patients.
Dr. Bennett Machanic
Dr. Bennett Machanic
Thank
Dr. John Moranville
Psychiatry
In brief: Unfortunately, yes.
Tardive dyskinesia (td) refers to nvoluntary movements of the tongue, lips, nd facial muscles.
In more severe cases, it may also include the arms, legs, and the rest of the body. Td can occur with any of the antipsychotic medications, but was much more common with the older medications. It may also be dose related.

In brief: Unfortunately, yes.
Tardive dyskinesia (td) refers to nvoluntary movements of the tongue, lips, nd facial muscles.
In more severe cases, it may also include the arms, legs, and the rest of the body. Td can occur with any of the antipsychotic medications, but was much more common with the older medications. It may also be dose related.
Dr. John Moranville
Dr. John Moranville
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
24 years in practice
67M people helped
Continue
107,000 doctors available
Read more answers from doctors